Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Local analyticity in weighted $ L\sp{1}$-spaces and applications to stability problems for Volterra equations


Authors: G. S. Jordan, Olof J. Staffans and Robert L. Wheeler
Journal: Trans. Amer. Math. Soc. 274 (1982), 749-782
MSC: Primary 45M05; Secondary 46J99
MathSciNet review: 675078
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the qualitative properties of the solutions of linear convolution equations such as $ x' + x ^{\ast} \mu = f,\,x + a \ast x = f$ and $ x \ast \mu = f$. We are especially concerned with finding conditions which ensure that these equations have resolvents which belong to, or are determined up to a term belonging to, certain weighted $ {L^1}$-spaces. Our results are obtained as consequences of more general Banach algebra results on functions that are locally analytic with respect to the elements of a weighted $ {L^1}$-space. In particular, we derive a proposition of Wiener-Lévy type for weighted $ {L^1}$-spaces which underlies all subsequent results. Our method applies equally well to equations more general than those mentioned above. We unify and sharpen the results of several recent papers on the asymptotic behavior of Volterra convolution equations of the types mentioned above, and indicate how many of them can be extended to the Fredholm case. In addition, we give necessary and sufficient conditions on the perturbation term $ f$ for the existence of bounded or integrable solutions $ x$ in some critical cases when the corresponding limit equations have nontrivial solutions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 45M05, 46J99

Retrieve articles in all journals with MSC: 45M05, 46J99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1982-0675078-4
PII: S 0002-9947(1982)0675078-4
Article copyright: © Copyright 1982 American Mathematical Society